Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 1, NWS Midland/Odessa, TX

January 4, 2007Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Jan 4, 2007, 1:30 PM MST for Eddy County, New Mexico. It took effect at Jan 5, 2007, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 1:30 PM MST (20:30 UTC)
In effect from
Jan 5, 2007, 8:00 AM MST
Expired
Jan 5, 2007, 3:45 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 042030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST THU JAN 4 2007

...HIGH WIND WATCH FOR GUADALUPE MOUNTAINS FRIDAY...

.A STRONG UPPER LEVEL TROUGH SWEEPING ACROSS THE SOUTHWEST UNITED
STATES WILL APPROACH THE REGION FRIDAY.  THIS WILL RESULT IN
INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS. SOUTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE.

NMZ027-TXZ258-051000-
/O.NEW.KMAF.HW.A.0001.070105T1500Z-070105T2200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
130 PM MST THU JAN 4 2007

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS FRIDAY. PERSONS TRAVELING ON U.S. 62/180
SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS74 KMAF 051045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CST FRI JAN 5 2007

...STRONG WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS
TODAY... 

.WESTERLY WINDS WILL BE ON THE INCREASE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS TODAY IN ADVANCE OF AN UPPER LEVEL TROUGH MOVING
INTO THE DESERT SOUTHWEST. THE STRONGEST WINDS CAN BE EXPECTED
DURING THE LATE MORNING THROUGH LATE AFTERNOON HOURS. BY LATE THIS
EVENING...WINDS WILL DECREASE BELOW WARNING LEVELS. 

NMZ027-TXZ258-052100-
/O.UPG.KMAF.HW.A.0001.070105T1500Z-070105T2200Z/
/O.NEW.KMAF.HW.W.0002.070105T1200Z-070106T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
345 AM MST FRI JAN 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. PERSONS TRAVELING
ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-052100-
/O.NEW.KMAF.HW.W.0002.070105T1200Z-070106T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
445 AM CST FRI JAN 5 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE
EXPECTED TODAY ACROSS THE DAVIS MOUNTAINS...MAINLY ABOVE 6000
FEET. PERSONS TRAVELING ON STATE ROUTE 118 SHOULD BE PREPARED TO
ENCOUNTER THESE HIGH WINDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 4, 1:11 PM MST, 19 minutes earlier.

Area forecast discussion, Jan 4, 1:11 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST THU JAN 4 2007

.SHORT TERM...
A WEAK UPPER LEVEL RIDGE IS BUILDING INTO THE CWA IN THE WAKE OF
THAT UPPER LEVEL STORM SYSTEM THAT MOVED ACROSS THE AREA YESTERDAY.
AT THE SURFACE A LEE SIDE TROUGH WILL FORM ALONG THE TEXAS/NM
BORDER.  THIS TROUGH...ALONG WITH TIGHTENING GRADIENT BEHIND THE
LOW...IS PRODUCING WINDY CONDITIONS OVER THE GUADALUPE AND DAVIS
MOUNTAINS THIS AFTERNOON.  THESE WINDS SHOULD DECREASE THIS EVENING
AS THE RIDGE CONTINUES TO BUILD INTO THE AREA AND GRADIENT BEGINS TO
RELAX.  TO THE WEST...THE NEXT UPPER LEVEL STORM SYSTEM IS DIGGING
DOWN THE WESTERN CONUS AND WILL EXTEND FROM THE NORTHERN PLAINS TO
THE FOUR CORNERS AREA BY 12 FRIDAY.

MOSTLY CLEAR SKIES CAN BE EXPECTED OVER THE CWA TONIGHT AND FRIDAY
AS THE UPPER RIDGE MOVES ACROSS THE AREA. TEMPERATURES WILL DROP
INTO THE MID TO UPPER 30S MOST AREAS AS WINDS IN THE 5 TO 10 MPH
RANGE HELP REDUCE RADIATIONAL COOLING.  TEMPERATURES WILL BE WARM
FRIDAY AS A THERMAL RIDGE DEVELOPS OVER THE AREA IN RESPONSE TO THE
UPPER LEVEL RIDGE.  USED A BLEND OF GFS AND METMOS FOR THE WINDS AND
DEWPOINT GRIDS.

.LONG TERM...
UPPER TROUGH MOVING THROUGH SATURDAY WILL BRING THE NEXT CHANCE OF
PRECIPITATION TO THE AREA.  THIS TROUGH WILL ALSO DRIVE A SURFACE
COLD FRONT THROUGH THE REGION EARLY SATURDAY.

WRF DEVELOPS A GOOD MOUNTAIN WAVE SIGNATURE OVER THE GUADALUPES
FRIDAY... BUT THE WRF SIGNATURE HAS NOT BEEN AS RELIABLE AS WITH
ETA/NAM.  THEREFORE CONFIDENCE OF A HIGH WIND EVENT IS MARGINAL.
MET/FWC/AND MAV MOS SHOWING SOME HIGH WINDS DURING THE DAY FRIDAY...
BUT NOT CLOSER TO TROUGH PASSAGE SATURDAY.  HAVE INCREASED WIND
SPEEDS AT GDP FRIDAY AND WILL ISSUE HIGH WIND WATCH FOR GUADALUPE
MOUNTAINS.  LATER SHIFTS WILL HAVE TO MAKE DECISION TO UPGRADE
OR CANCEL WATCH.

PROBABILITY OF PRECIPITATION DOES NOT LOOK THAT GOOD... MODELS
RELUCTANT TO DEVELOP QPF ACROSS THE AREA... BUT GUIDANCE INDICATING
LOW CHANCE OF PRECIP FRIDAY NIGHT/SATURDAY.  HAVE KEPT PRECIP LATE
FRIDAY NIGHT/SATURDAY AND EXPANDED IT SLIGHTLY TO MATCH GRIDS UP
BETTER WITH SURROUNDING OFFICES.  COULD SEE LOW ACCUMULATIONS OF SNOW
ACROSS NORTHERN CWA SATURDAY MORNING AS SHOULD HAVE NECESSARY
TEMPERATURES... LIFT... AND MOISTURE... BUT ACCUMULATIONS EXPECTED
TO BE TOO LOW FOR ADVISORY.

OVERALL TEMPERATURES LOOK TO BE NEAR NORMAL FOR WHAT IS TRADITIONALLY
COOLEST TIME OF THE YEAR.  FRIDAY SHOULD BE THE WARMEST DAY OF THE
WEEK WITH HIGHS CLIMBING INTO THE 70S... BEFORE BECOMING MUCH COLDER
SATURDAY.  HIGHS SATURDAY BEHIND THE FRONT SHOULD ONLY BE IN THE
40S.  TEMPERATURES START TO REBOUND SUNDAY AS AN UPPER RIDGE BUILDS
BACK ACROSS THE REGION.  HIGHS NEXT WEEK IN THE 50S AND 60S EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              39  71  28  45  /   0   0  10  20
CARLSBAD NM                39  66  29  44  /   0  10  10  20
DRYDEN TX                  43  70  36  49  /   0   0  10  10
FORT STOCKTON TX           42  73  33  43  /   0   0  10  10
GUADALUPE PASS TX          38  57  24  38  /   0  10  10  20
HOBBS NM                   38  69  27  43  /   0   0  10  30
MARFA TX                   32  66  30  46  /   0   0  10  10
MIDLAND INTL AIRPORT TX    39  70  30  45  /   0   0  10  10
ODESSA TX                  39  70  29  45  /   0   0  10  20
WINK TX                    39  74  27  49  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 8 AM TO 3 PM MST FRIDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 8 AM TO 3 PM MST FRIDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

&&

54/72
Hazardous weather outlook, Jan 4, 1:16 PM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CST THU JAN 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-052030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
216 PM CST THU JAN 4 2007 /116 PM MST THU JAN 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS CAN BE EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THIS AFTERNOON AND EARLY THIS EVENING. SOUTHWESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE.
THESE WINDS WILL MAKE DRIVING HAZARDOUS THROUGH THE GUADALUPE PASS
AND ALONG STATE ROUTE 118 IN THE DAVIS MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND EVENT IS POSSIBLE FRIDAY ACROSS THE GUADALUPE
MOUNTAINS. THIS WIND COULD MAKE TRAVEL ON U.S. 180/62 DIFFICULT.
IN ADDITION... A RAIN/SNOW MIX WILL BE POSSIBLE LATE FRIDAY AND
EARLY SATURDAY ACROSS SOUTHEASTERN NEW MEXICO AND THE NORTHERN
PERMIAN BASIN. WHILE SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS
THAN ONE INCH... THIS MAY RESULT IN SLICK DRIVING CONDITIONS
ACROSS THE AFFECTED AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 10:03 PM MSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more9 hr

Nearby

High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.